Catalog Home Page

A note on the flow of a homogeneous intrusion into a two-layer fluid

Hocking, G.C. and Forbes, L.K. (2007) A note on the flow of a homogeneous intrusion into a two-layer fluid. European Journal of Applied Mathematics, 18 (02). pp. 181-193.

[img]
Preview
PDF - Published Version
Download (139kB) | Preview
    Link to Published Version: http://dx.doi.org/10.1017/S0956792507006924
    *Subscription may be required

    Abstract

    The intrusion of a constant density fluid at the interface of a two-layer fluid is considered. Numerical solutions are computed for a model of a steady intrusion resulting from flow down a bank and across a broad lake or reservoir. The incoming fluid is homogeneous and spreads across the lake at its level of neutral buoyancy. Solutions are obtained for a range of different inflow angles, flow rate and density differences. Except in extreme cases, the nature of the solution is predicted quite well by linear theory, with the wavelength at any Froude number given by a dispersion relation and wave steepness determined largely by entry angle. However, some extreme solutions with rounded meandering flows and non-unique solutions in the parameter space are also obtained.

    Publication Type: Journal Article
    Murdoch Affiliation: School of Chemical and Mathematical Science
    Publisher: Cambridge University Press
    Copyright: © 2007 Cambridge University Press
    URI: http://researchrepository.murdoch.edu.au/id/eprint/4577
    Item Control Page

    Downloads

    Downloads per month over past year